Alert archive / North Dakota / Flash Flood Watches in 2007
Flash Flood Watch 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood watch at May 5, 2007, 11:14 AM CDT for Ransom County, Sargent County, North Dakota. It took effect at May 5, 2007, 4:00 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 11:14 AM CDT (16:14 UTC)
- In effect from
- May 5, 2007, 4:00 PM CDT
- Expired
- May 6, 2007, 11:05 AM CDT
- In force
- 19 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- None
Counties Ransom County, ND, Sargent County, ND
The radar
The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KFGF 051614 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 1114 AM CDT SAT MAY 5 2007 ...ADDITIONAL SIGNIFICANT RAIN POSSIBLE LATE THIS AFTERNOON THROUGH SUNDAY IN RANSOM AND SARGENT COUNTIES... .RAIN AMOUNTS OF UP TO TWO INCHES HAVE OCCURRED IN RANSOM AND SARGENT COUNTIES OVER THE PAST 24 HOURS. ADDITIONAL SIGNIFICANT RAINFALL IS POSSIBLE LATE THIS AFTERNOON THROUGH SUNDAY. A SLOW MOVING AND MOISTURE LADEN SYSTEM WILL SLOWLY MOVE THROUGH THE REGION OVER THE NEXT SEVERAL DAYS. SEVERAL BOUTS OF THUNDERSTORMS ARE POSSIBLE TONIGHT AND SUNDAY...AND THIS MAY CAUSE FLASH FLOODING. NDZ049-052-060015- /O.NEW.KFGF.FF.A.0004.070505T2100Z-070507T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANSOM-SARGENT- INCLUDING THE CITIES OF...LISBON...GWINNER 1114 AM CDT SAT MAY 5 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST NORTH DAKOTA... INCLUDING THE FOLLOWING AREAS...RANSOM AND SARGENT. * FROM 4 PM CDT THIS AFTERNOON THROUGH SUNDAY EVENING * RAINFALL AMOUNTS FROM 1.5 TO 2 INCHES HAVE FALLEN LOCALLY IN SARGENT AND RANSOM COUNTIES. ADDITIONAL RAINFALL AMOUNTS FROM 1 TO 3 INCHES ARE POSSIBLE LATE THIS AFTERNOON THROUGH SUNDAY FROM THUNDERSTORMS CONTAINING HEAVY RAIN. THIS ADDITIONAL SIGNIFICANT RAINFALL MAY CAUSE LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DK
2 follow-up statements
000 WGUS63 KFGF 052004 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 304 PM CDT SAT MAY 5 2007 ...ADDITIONAL SIGNIFICANT RAIN POSSIBLE TONIGHT THROUGH SUNDAY IN RANSOM AND SARGENT COUNTIES... .RAIN AMOUNTS OF UP TO TWO INCHES HAVE OCCURRED IN RANSOM AND SARGENT COUNTIES OVER THE PAST 24 HOURS. ADDITIONAL SIGNIFICANT RAINFALL IS POSSIBLE TONIGHT THROUGH SUNDAY. A SLOW MOVING AND MOISTURE LADEN SYSTEM WILL MOVE THROUGH THE REGION OVER THE NEXT SEVERAL DAYS. SEVERAL BOUTS OF THUNDERSTORMS ARE POSSIBLE TONIGHT AND SUNDAY...AND THIS MAY CAUSE FLASH FLOODING. NDZ049-052-060415- /O.CON.KFGF.FF.A.0004.070505T2100Z-070507T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANSOM-SARGENT- INCLUDING THE CITIES OF...LISBON...GWINNER 304 PM CDT SAT MAY 5 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...RANSOM AND SARGENT. * THROUGH SUNDAY EVENING * RAINFALL AMOUNTS FROM 1.5 TO 2 INCHES HAVE FALLEN LOCALLY IN SARGENT AND RANSOM COUNTIES IN THE PAST 24 HOURS. ADDITIONAL RAINFALL AMOUNTS FROM 1 TO 2 INCHES ARE POSSIBLE TONIGHT THROUGH SUNDAY FROM THUNDERSTORMS CONTAINING HEAVY RAIN. THIS ADDITIONAL SIGNIFICANT RAINFALL MAY CAUSE LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DK
000 WGUS63 KFGF 061605 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 1105 AM CDT SUN MAY 6 2007 ...OVERLAND FLOODING CONTINUES IN RANSOM AND SARGENT COUNTIES... .SIGNIFICANT RAINFALL OVER THE PAST SEVERAL DAYS HAS CAUSED OVERLAND FLOODING IN SOUTHEAST NORTH DAKOTA. AN AREAL FLOOD WARNING HAS BEEN ISSUED TO REPLACE THE FLASH FLOOD WATCH THAT WAS IN EFFECT. NDZ049-052-061715- /O.CAN.KFGF.FF.A.0004.000000T0000Z-070507T0000Z/ /00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANSOM-SARGENT- INCLUDING THE CITIES OF...LISBON...GWINNER 1105 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST NORTH DAKOTA HAS BEEN CANCELLED. RAINFALL AMOUNTS BETWEEN 3 TO 6 INCHES HAVE FALLEN OVER PORTIONS OF RANSOM AND SARGENT COUNTIES OVER THE PAST SEVERAL DAYS. THIS HAS CAUSED OVERLAND FLOODING...AND AN AREAL FLOOD WARNING HAS BEEN ISSUED...AND THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ DK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood watch went out at May 5, 9:42 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 5, 9:42 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 942 AM CDT SAT MAY 5 2007 .UPDATE... THERE WILL BE NUMEROUS CHALLENGES TODAY...WITH PRECIP/WIND AND TEMPS ALL A FACTOR TODAY. THERE HAS BEEN FROM 1-2 INCHES OF RAIN THUS FAR IN THE FAR SOUTHERN VALLEY...AND THIS IS CAUSING SOME MINOR RESPONSES IN THE RIVER SYSTEMS HERE. WITH ADDITIONAL QPF EXPECTED THROUGH THE NEXT 36 HOURS...WE WILL BE ISSUING RIVER POINT FLOOD WATCHES IN THE SOUTH VALLEY. STRONG MOISTURE ADVECTION WILL CONTINUE IN THE SOUTH VALLEY AND WESTERN AREAS...WITH SHOWALTERS FALLING TO AROUND -1C. IN ADDITION...WINDS WILL INCREASE WITH ABOUT 55KT TO MIX IN LOWEST 900MB BY 00Z. WE MAY NEED SOME WIND HEADLINES LATER THIS AFTERNOON...BUT I AM NOT SURE HOW MUCH MIXING WILL OCCUR WITH COOLER TEMPS THAN MODELS SOUNDINGS ARE ADVERTISING. THEREFORE...WILL INCREASE WIND GRIDS A BIT BUT HOLD ON ANY WIND HEADLINES...BUT MONITOR CLOSELY THROUGH THE AFTERNOON. WE HAVE INCREASE POPS FOR THUNDER AND HEAVY RAIN IN THE SOUTH TODAY...WHERE MODELS ARE DOING A HORRIBLE JOB WITH A SHORTWAVE THAT WILL LIFT NORTH THROUGH THE DAY. WE WILL ISSUE AN UPDATED SET OF GRIDS AND TEXT PRODUCTS BY 1130 AM TO ADDRESS ABOVE CONCERNS. && .AVIATION... MAINLY MVFR CONDITIONS WILL PREVAIL TODAY...BUT WINDS WILL INCREASE BY THIS EVENING AND MAY GUST OVER 40 MPH IF ENOUGH MIXING OCCURS. WE WILL KEEP A CLOSE EYE ON THIS THROUGH THE DAY. && .PREV DISCUSSION... /ISSUED 413 AM CDT SAT MAY 5 2007/ SHORT TERM...SHORTWAVE IS MOVING NORTH OVER EASTERN ND WITH A LINE OF THUNDER CURRENTLY OVER THE UPPER RED RIVER VALLEY AND AN AREA OF SHOWERS REACHING DVL ATM. THIS CONVECTION IS SLOWLY WEAKENING BUT WILL GIVE A GOOD SOAKING TO THE VALLEY AND MOST AREAS TOWARDS THE WEST. ANOTHER LARGER COMPLEX IS MOVING NORTH OUT OF NE ATM AND THE RESPONSIBLE SHORTWAVE WILL ARRIVE OVER SOUTHEAST ND LATE THIS MORNING. THAT CONVECTION WILL WEAKEN BEFORE ARRIVAL TOO BUT LIKELY HAVE ENOUGH LEFT PROVIDE SHOWERS AND MAYBE SOME THUNDER. ENOUGH INSTABILITY TO BE CONCERNED ABOUT SEVERE IS HAVING A TOUGH TIME SURVIVING LONG ENOUGH TO REACH THIS FAR NORTH. INVERSION IS EXPECTED TO REMAIN QUITE STRONG TODAY SO ANY STRONG STORMS WILL HAVE TO BE ELEVATED. HPC QPF MAINTAINS THE TREND OF WEAKENING SYSTEMS AS THEY MOVING NORTH INTO ND WESTERN MN. THIS IS CONSISTENT WITH MODELS AND RECENT HISTORY...WAS ACCEPTED WHICH IS WELL BELOW ANY FLASH FLOOD GUIDANCE THOUGH MIGHT HAVE TO WATCH CLOSELY FOR ANY TRAINING CELLS FOR THE STRAY EVENT. ANOTHER ISSUE TO WATCH IS WHETHER WE CAN WARM ENOUGH TO MIX TO WELL ENOUGH TO REACH THE LOW LEVEL JET WHERE NAM HAS 67 KNOTS AT 85 MB AND 35 KNOTS AT 925 MB CENTERED OVER WEST CENTRAL MN BY 00Z SUN. THINK THE CLOUDS AND RAIN WILL KEEP SURFACE TEMPERATURES DOWN ENOUGH TO PREVENT NEEDING A WIND ADVISORY THOUGH DOUBT IT WILL KEEP IT AS COOL AS YESTERDAY (55/58/57F AT GFK/FAR/DTL). THE STRONGEST INSTABILITY ALOFT ARRIVES LATE TONIGHT AND SUNDAY MORNING WITH PERHAPS 1000 J/KG (GFS) OF 850 MB CAPE BY 18Z/SUN. LOW LEVEL JET...THOUGH STRONG...WILL PROVIDE BEST CONVERGENCE IN MB. WINDS THAT STRONG MAY BE ABLE TO PRODUCE ISOLATED SEVERE DUE TO LOCAL JET MAXIMA AT THE SUBGRID LEVEL...MAINLY HAIL. LONG TERM...DID NOT ADJUST GRIDS BEYOND WED THOUGH NEW MEX GUIDANCE SHOWS SLIGHTLY WARMER LAST HALF OF THE WEEK. DID NOT EVALUATE THIS PROPERLY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK
Hazardous weather outlook, May 5, 5:58 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 558 AM CDT SAT MAY 5 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 558 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING THROUGHOUT THE REGION. THEY WILL BECOME MORE NUMEROUS THIS AFTERNOON AND TONIGHT...MOSTLY WEST OF THE RED RIVER VALLEY AND OVER THE SOUTHERN PORTION OF THE VALLEY. THEY WILL BE THE RESULT OF A SERIES OF UPPER LEVEL DISTURBANCES THAT MOVE NORTHWARD ON THE PLAINS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT... MAINLY FOR LARGE HAIL OVER EXTREME SOUTHEAST NORTH DAKOTA .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NONSEVERE THUNDERSTORMS WILL CONTINUE AT TIMES ON SUNDAY AND SUNDAY NIGHT. THE NEXT CHANCE OF THUNDERSTORMS WILL BE FROM WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. GV
Nearby
Flash Flood Watches in North Dakota, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.